I have been taking Zoloft (50mg) faithfully for over a month now. My anxiety is situational, not constant. So I have been waiting for a situation to arise that would trigger it and honestly there have been a couple of times where something that I think would normally trigger an episode which I was able to handle and get through. But, about a week ago I forgot my meds when I went to my boyfriend's house for the weekend and I feared that the sudden stop of the meds was going to create a huge issue but I was fine. No withdrawal, nothing. Does this mean the Zoloft isn't working? Just curious...
No... It DEFINITELY does not mean that Zoloft is not working.
Zoloft is an SSRI (Selective Serotonin Reuptake Inhibitor). It takes a WHILE for the medication to finally work its way into settling your serotonin levels to where they need to be. It ALSO takes JUST AS LONG to work its way OUT of your body.
This means that you will not have the INSTANT withdrawal (as like other meds) and you will not have the crazy INSTANT panic and whatnot associated with other meds. Missing a dose here and there you will not notice any significant issue.
But, if you were to miss 2 or 3 days, or continually miss every other day, you will notice that your serotonin levels will drop and you will be in the same position as before you even started taking it PLUS the insane withdrawal that comes from the immediate discontinuation of SSRI's.
It works like this: The levels build up, and the consecutive days your take it 'layers it' onto itself to create a 'steady medium' that puts your levels where they need to be. Missing a day here and there does no significant changing in your levels because its still within the 'steady medium' due to all the existing layers still there. But, as soon as you allow your levels to unbalance out of that 'steady medium' that is when all hell will break loose.
Many people end up causing IMMENSE terror and INSANE withdrawal due to them thinking that 'they don't need the medicine' because it didn't affect them when they missed a day. Only to find out that about a week or two down the road they go into a hellacious Serotonin Withdrawal Syndrome that is 100 times more terrifying than the original panic attacks, depression, and anxiety that was originally the issue.
I have been on SSRI's for over a decade and have a VAST wealth of knowledge and experience using them and all thats in between. If you ever have a question, feel free to ask me, I will be more than happy to assist you.
Totally agree with RealLif. It takes time for the meds to get out of your system so there is time when you can miss a dose or 2 and not notice but go much beyond that and you would start to feel the effects. Don't forget your meds in the future!! :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.